Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 23, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 6, 1997, 7:19 AM CDT for Coke County, Runnels County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1997, 7:19 AM CDT (12:19 UTC)
- Expired
- Jun 6, 1997, 10:20 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Coke County, TX, Runnels County, TX
The radar
The San Angelo radar (KSJT), 59 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 061219 FFWSJT TXC049-081-083-399-061520- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 719 AM CDT FRI JUN 6 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1020 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWESTERN TEXAS ...BROWN COUNTY ...COLEMAN COUNTY IN WEST CENTRAL TEXAS ...COKE COUNTY ...RUNNELS COUNTY THUNDERSTORMS COVER MOST OF COKE...RUNNELS...COLEMAN...AND BROWN COUNTIES. RAINFALL AMOUNTS OF AT LEAST ONE AND A HALF INCHES ARE LIKELY...WITH SPOTTY AMOUNTS OF TWO TO THREE INCHES POSSIBLE BY 1015 AM CDT. THE THUNDERSTORMS WILL MOVE ONLY SLOWLY SOUTHWARD. FLOODING CAN BE EXPECTED AT LOW WATER CROSSINGS AND OTHER FAVORED AREAS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:29 AM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 6, 2:29 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 229 AM CDT FRI JUN 6 1997 RIDGE IN CENTRAL US...WITH AXIS ALONG LEE OF ROCKY MOUNTAINS...WAS PRODUCING NEARLY MERIDIANAL FLOW THIS MORNING. FURTHER TO WEST...WATER VAPOR INDICATED UPPER LEVEL LOW WAS BEING CUT OFF IN SOUTHERN CALIFORNIA...WITH SIGNIFICANT SHORTWAVE MOVING INTO BAJA CALIFORNIA. ETA AND NGM MODELS PICK UP ON SHORTWAVE BUT BOTH MAY BE SLOW IN ITS MOVEMENT AROUND LOW. SHORTWAVE SHOULD REMAIN WEST OF CWA IN ANY CASE. BOTH MODELS DO PICK UP ON SEVERAL WEAKER DISTURBANCES MOVING THROUGH CWA MOVING UP FROM THE BIG BEND THIS AFTERNOON...AND SLOWLY MOVING OVER REGION TONIGHT. THIS ALONG WITH WEAKENING 700 MB TEMPERATURES WILL BE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. NGM FORECAST SOUNDINGS BREAKS CAP AT 19Z FOR SAN ANGELO AND ABILENE...WHICH HAS NOT BEEN DONE THE LAST SEVERAL DAYS. MODELS ALSO BRING IN ADDITIONAL MOISTURE AT LOWER LEVELS...WITH THE ETA MODEL THE MOST PROGRESSIVE...BRING IN 80 PERCENT RH AT 850 MB BEGINNING AT 18Z. WEAK UPPER LEVEL WINDS WILL PRODUCE SLOW MOVING STORMS AND LOCALLY HEAVY AMOUNTS OF RAINFALL. STORMS EARLIER THIS EVENING JUST SOUTH OF CWA PRODUCED LOCALIZED 3 INCH ESTIMATED STORM TOTALS. WILL SEE SLIGHTLY COOLER TEMPERATURES WITH ADDITIONAL CLOUD COVER AND MOISTURE TODAY. FWC GUIDANCE TEMPERATURES LOOK REASONABLE. ABI 084/065 23 JCT 085/067 23 SJT 085/067 33 04
In the hours before
Special weather statement, Jun 6, 6:00 AM CDT, 1 hour 19 minutes before
TXZ049-053-054-064>066-071>073-076>078-113-114-127-128-139-140- 154-155-168>170-070505- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 600 AM CDT FRI JUN 6 1997 ...WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS THROUGH THIS EVENING... A MOIST AND MODERATELY UNSTABLE ATMOSPHERE WILL RESULT IN SCATTERED THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TODAY. A FEW OF THESE STORMS COULD BECOME SEVERE...HOWEVER THE BIGGEST THREAT FROM THE STORMS WILL BE HEAVY RAINFALL AS WEAK WINDS ALOFT WILL RESULT IN SLOW MOVING THUNDERSTORMS. THE BEST CHANCE OF THUNDERSTORM THIS MORNING WILL BE IN THE BIG COUNTRY AND CONCHO VALLEY...SOUTH OF INTERSTATE 20 FROM COLORADO CITY TO ABILENE AND BAIRD...AS A LINE OF SHOWERS AND THUNDERSTORMS DEVELOPS SLOWLY SOUTHWARD. WITH SURFACE HEATING...ADDITIONAL THUNDERSTORMS WILL DEVELOP THIS AFTERNOON THROUGHOUT WEST CENTRAL TEXAS. THE BEST CHANCE OF STORMS WILL BE WEST OF A SWEETWATER...SAN ANGELO...SONORA LINE AS A WEAK UPPER LEVEL DISTURBANCE MOVES NORTH FROM THE BIG BEND. AGAIN THE GREATEST THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL. SPOTTER ACTIVATION MAY BE REQUIRED. FOR THE SOUTHWEST TEXAS AND NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS... THE WESTERN PARTS OF NORTH TEXAS... NORTH CENTRAL TEXAS... AND SOUTH CENTRAL TEXAS OUTLOOKS SEE PRODUCTS LBBSPSLBB... OKCSPSOKC... FTWSPSFTW... AND SATSPSSAT.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:21 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 49 min |
| Jun 6, 3:45 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 50 min |
| Jun 6, 4:05 AM CDT | Flash Flood Warning | SJT | Fisher, Nolan | 3 hr |
| Jun 6, 4:09 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 46 min |
| Jun 6, 4:31 AM CDT | Flash Flood Warning | SJT | Taylor | 3 hr |
| Jun 6, 4:35 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 65 min |
| Jun 6, 5:13 AM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 47 min |
| Jun 6, 5:57 AM CDT | Flash Flood Warning | SJT | Mitchell | 3 hr |
| Jun 6, 6:14 AM CDT | Flash Flood Warning | SJT | Brown, San Saba | 3 hr |
| Jun 6, 7:19 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Jun 6, 7:27 AM CDT | Flash Flood Warning | SJT | Taylor | 2 hr |
| Jun 6, 8:23 AM CDT | Flash Flood Warning | SJT | San Saba | 77 min |
| Jun 6, 8:23 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 77 min |
| Jun 6, 8:37 AM CDT | Flash Flood Warning | SJT | San Saba | 3 hr |
| Jun 6, 8:40 AM CDT | Flash Flood Warning | SJT | Coleman | 65 min |
| Jun 6, 8:40 AM CDT | Severe Thunderstorm Warning | SJT | Coleman | 65 min |
| Jun 6, 12:44 PM CDT | Flash Flood Warning | SJT | Kimble, Mason, San Saba | 3 hr |
| Jun 6, 2:36 PM CDT | Flash Flood Warning | SJT | San Saba | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.